Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 113, NWS New Orleans, LA

June 12, 2003Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 11:42 AM CDT for Pearl River County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 11:42 AM CDT (16:42 UTC)
Expired
Jun 12, 2003, 12:45 PM CDT
In force
63 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS54 KLIX 121642
SVRNEW
MSC109-121745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE

* UNTIL 1245 PM CDT

* AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL PORTIONS OF 
  WASHINGTON PARISH...MOVING EAST AT 35 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3047 8969 3060 8981 3079 8982 3088 8975
          3100 8972 3100 8934 3081 8934 3066 8941
          3065 8954 3053 8954 3051 8963 3047 8965

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:30 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 12, 10:30 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT THU JUN 12 2003

UPDATED TO ADD SEVERE THUNDERSTORM WATCH...

OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP TO GET SOME
TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH TO KEEP
PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH. CIRRUS
FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS OVER TX
WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS MORNING.
IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS MORNING
THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF NEXT
WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.

ACTUAL NUMBERS ARE:
    TH      FR      SA      SU      MO      TU      WE   T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089  6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087  6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087  5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085  5352434443434

.NEW...NONE
LA...SEVERE THUNDERSTORM WATCH FOR LAZ034>040-046>050-056>062.
MS...SEVERE THUNDERSTORM WATCH FOR MSZ068>071-77-080>082.

25
Hazardous weather outlook, Jun 12, 9:45 AM CDT, 1 hour 57 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL
DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG
THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE
GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO
COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH
ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL
DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER TODAY.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:23 AM CDTSevere Thunderstorm WarningLIXWilkinson37 min
Jun 12, 9:56 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson64 min
Jun 12, 1:26 PM CDTSevere Thunderstorm WarningLIXHarrison34 min
Jun 12, 1:49 PM CDTSevere Thunderstorm WarningLIXJackson41 min
Jun 12, 2:03 PM CDTSevere Thunderstorm WarningLIXHarrison12 min
Jun 12, 3:53 PM CDTSevere Thunderstorm WarningLIXWilkinson37 min
Jun 12, 4:30 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.